Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Valvular Heart Diseases
Question: Enlarged valve, abnormal EKG
|Wolfslolo - Fri Mar 18, 2005 12:18 am||
I am a mother of a 14 yr. old boy. I was just recently told that he had a EKG test and it came out abnormal. The doctor said that they took an X-ray and saw an enlarged valve. The said they were going to have a Cardiologist look at the X-ray for further information. That's all the information they gave me.
My son is in a camp right now so I do not have immediate access to him or the doctors. I need to know how serious this is or can be? Also, what questions should I ask???
He was taking Adderall XR, 30mg's a day. The doctor said he was stopping this medication until they find out more information. Could this medication cause this kind of thing? He his also taking Prozac 10mg, once a day. The doctor said he would continue this medication. My son is not taking any drugs. He is drug tested on a regular basis, a precaution.
My son has not been complaining about shortness of breath, chest pains, tiredness, etc.
ANy information will help. I am very worried about this.
|Dr. Yasser Mokhtar - Tue Apr 19, 2005 7:19 pm||
Why did your son have the chest x-ray and the ekg in the first place?
i am not sure exactly what an enlarged valve mean on the chest x-ray. The heart would appear enlarged as a whole on the chest x-ray but specific valve anatomy or morphologies are only well seen on echocardiograms (ultrasound of the heart).
The reason you were told to stop the adderall is the fact it is known to have cardiac side effects, as to the prozac it does not have cardiac side effects.
The best way to discover what is going on with your son's heart is to have an echocardiogram.
Thank you very much for using our website https://doctorslounge.com and i hope that this information helped.
Yasser Mokhtar, M.D.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.